Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 131, NWS Houston/Galveston, TX

October 13, 2013Brazos County, Grimes County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Oct 13, 2013, 2:58 AM CDT for Brazos County, Grimes County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 13, 2013, 2:58 AM CDT (07:58 UTC)
Expired
Oct 13, 2013, 3:30 AM CDT
In force
32 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

Counties Brazos County, TX, Grimes County, TX

The radar

The Ft Hood radar (KGRK), 119 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 11:52 PM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, Oct 12, 11:52 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1152 PM CDT SAT OCT 12 2013

.AVIATION...
STARTING TO SEE SOME PATCHY MVFR CIGS DEVELOP. BELIEVE WE'LL START
SEEING INCREASING RAIN COVERAGE LATE TONIGHT STARTING FROM W/NW AS
APPROACHING S/W FROM SW INTERACTS WITH DEEP MOISTURE & BOUNDARIES
ALREADY IN PLACE. AFTER WE SEE SOME HEATING AFTER
SUNRISE...COVERAGE WILL FURTHER EXPAND INLAND. EXPECT MAINLY MVFR
CONDITIONS IN/NEAR PRECIP - THOUGH AS WE SAW TODAY - LOCALLY HEAVY
RAIN WILL ALSO BE POSSIBLE ESP WHERE BOUNDARIES END UP SERVING AS
A TRAINING FOCUS. DECREASING PRECIP FROM N TO S AFTER 00Z MONDAY.
47

&&

.PREV DISCUSSION... /ISSUED 915 PM CDT SAT OCT 12 2013/
THE BULK OF THE CONVECTION OVER SOUTHWESTERN LA NOW FOCUSING
ALONG WHAT COULD BE A MID-LEVEL (NEAR 850 MB) BOUNDARY PER KLCH
RAOBS. NOT OUT OF THE WOODS YET AS A SHORTWAVE MOVING QUICKLY OUT
OF NORTHERN MEXICO...OVERTOP CENTRAL TX SURFACE TROUGHING...WILL
LIKELY RE-FIRE ACTIVITY OVER CENTRAL TX/(SOUTH)WESTERN CWA EARLY
SUNDAY MORNING. NO OBVIOUS SKILL IN DETERMINING THE ACTUAL LOCALE
/TIMING OF THE NEXT ROUND...BUT WITH THIS APPROACHING SHORTWAVE
ENTERING A FAIRLY NON-WORKED AIR MASS OVER THE WEST-
SOUTHWEST/COASTAL FA BETWEEN 09Z AND 15Z IS WHERE THE HIGHER POPS
WILL BEGIN. AMPLE LL CONVERGENCE OVER CENTRAL TEXAS PER THE
SOUTHERN MOVEMENT OF THE SYNOPTIC BOUNDARY TONIGHT WILL ALSO POINT
TO HIGHER SUNDAY MORNING NORTH(EAST)ERN COUNTY POPS. THINKING IS
THAT MORE-SOUTHERN BASED SCATTERED CONVECTION WILL FORM INTO A
MORE ORGANIZED EAST-WEST (QUASI)LINEAR SYSTEM THAT WILL PROPAGATE
NORTH TO EAST WITH BOTH THE NE-EXITING SHORTWAVE AND INTERIOR
WARMING INTO THE LOW-MID 80S. OF COURSE...NUMEROUS RESIDUAL
BOUNDARIES WITHIN THIS 2 INCH PWAT AIR (NEAR 2 STD DEV FOR MID-
OCTOBER STANDARDS) WILL PROVIDE THE FOCUS FOR THE RANDOM FORMATION
OF CELL RE-DEVELOPMENT. ALL AND ALL
..A CONTINUED WET/STORMY SUNDAY. IF YOU HAVE TO BE OUT IN IT...
BE SAFE! 31

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      72  85  70  87  70 /  70  70  50  30  20
HOUSTON (IAH)              73  86  71  87  71 /  60  60  30  20  20
GALVESTON (GLS)            78  85  77  86  78 /  40  50  20  20  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&
Hazardous weather outlook, Oct 12, 4:36 AM CDT, 22 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
436 AM CDT SAT OCT 12 2013

TXZ163-164-176>179-195>200-210>214-226-227-235>238-130945-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
436 AM CDT SAT OCT 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Oct 13, 2:50 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
250 AM CDT SUN OCT 13 2013

TXZ196-198-130830-
BRAZOS-GRIMES-
250 AM CDT SUN OCT 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR BRAZOS AND GRIMES COUNTIES...

AT 248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COLLEGE STATION...MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLLEGE STATION...BRYAN...BEDIAS...WIXON VALLEY...KYLE FIELD...
IOLA...ROANS PRAIRIE...AND CARLOS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. TURN AROUND AND DON/T DROWN! DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3054 9635 3074 9636 3081 9593 3051 9592
TIME...MOT...LOC 0748Z 266DEG 15KT 3064 9626

40

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 7:28 PM CDTAreal Flood AdvisoryHGXPolk, San Jacinto, Trinity, Walker2 hr
Oct 13, 1:45 AM CDTAreal Flood AdvisoryHGXBrazos, Madison2 hr
Oct 13, 2:41 AM CDTFlash Flood WarningHGXMadison2 hr
Oct 13, 2:50 AM CDTSpecial Weather StatementHGXBrazos, Grimes40 min
Oct 13, 3:24 AM CDTAreal Flood AdvisoryHGXBrazos, Grimes111 min
Oct 13, 4:45 AM CDTFlash Flood WarningHGXMadison2 hr
Oct 13, 5:27 AM CDTAreal Flood AdvisoryHGXAustin, Harris, Waller, Washington2 hr
Oct 13, 5:55 AM CDTFlash Flood WarningHGXWaller3 hr
Oct 13, 6:22 AM CDTSpecial Weather StatementHGXAustin, Waller38 min
Oct 13, 6:33 AM CDTFlash Flood WarningHGXAustin, Waller117 min
Oct 13, 7:43 AM CDTAreal Flood AdvisoryHGXBrazos, Burleson, Grimes, Montgomery, Washington62 min
Oct 13, 8:33 AM CDTFlash Flood WarningHGXAustin, Colorado, Waller3 hr
Oct 13, 9:40 AM CDTAreal Flood AdvisoryHGXAustin, Colorado, Jackson, Waller, Wharton3 hr
Oct 13, 10:11 AM CDTFlash Flood WatchHGXAustin, Brazoria, Colorado, Fort Bend, Jackson, Matagorda and 3 more9 hr
Oct 13, 11:23 AM CDTFlash Flood WarningHGXAustin, Colorado, Wharton3 hr
Oct 13, 1:45 PM CDTAreal Flood AdvisoryHGXBrazoria, Jackson, Matagorda, Wharton2 hr
Oct 13, 2:56 PM CDTRiver Flood WarningHGXAustin, Fort Bend, Wharton5 days

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.